MAUDE Adverse Event Report: INTEGRA LIFESCIENCES MANSFIELD PROG VALVE CLYNDRICAL W PRECHA; CHPV

INTEGRA LIFESCIENCES MANSFIELD PROG VALVE CLYNDRICAL W PRECHA; CHPV
Model Number 823110
Medical Device Problem Code Device Difficult to Program or Calibrate (1496)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Serious Injury
Event or Problem Description
A facility reported a hakim valve (id 823110) could not be programmed and was explanted.The valve was implanted on (b)(6) 2022.When the medical staff tried to program the valve at high pressure level (180), the valve did not respond.Medical staff tried to program with all hakim programmers available in the hospital (3).None of them succeeded.The valve was explanted and replaced on (b)(6) 2022.
 
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Additional Manufacturer Narrative
Hakim valve was returned for evaluation: dhr - lot 5611485, conformed to the specifications when released to stock.Failure analysis - the valve was visually inspected; biological debris was noted in the valve mechanism.The valve failed the tests for reflux and pressure.The valve was dismantled and was examined under microscope at appropriate magnification: biological debris was noted on the spring, on the ruby ball and on the seat of the ruby ball.The valve passed the tests for programming, occlusion, leaks.Root cause - no root cause could be determined as the technician could not confirm any programing issues with the valve at the time of investigation.The possible root cause for the issue reported by the customer, could be due to biological debris and protein build up interfering with the valve mechanism, but at the time of investigation no programing issues were noted with the valve.The root cause for the reflux and pressure issues noted during the investigation is due to biological debris found on the ruby ball and the seat of the ruby ball.

Brand Name
PROG VALVE CLYNDRICAL W PRECHA
Common Device Name
CHPV
Manufacturer (Section D)
INTEGRA LIFESCIENCES MANSFIELD
11 cabot boulevard
11 cabot boulevard
mansfield MA
Manufacturer (Section G)
INTEGRA LIFESCIENCES MANSFIELD
11 cabot boulevard
mansfield MA
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 
6099362319
MDR Report Key15926138
Report Number3013886523-2022-00564
Device Sequence Number5054209
Product Code JXG
UDI-Device Identifier10381780519133
UDI-Public(01)10381780519133(17)260531(10)5611485
Combination Product (Y/N)N
PMA/510(K) Number
K122118
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/09/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/31/2026
Device Model Number823110
Device Catalogue Number823110
Device Lot Number5611485
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 11/21/2022
Supplement Date Received by Manufacturer02/22/2023
Initial Report FDA Received Date12/06/2022
Supplement Report FDA Received Date03/09/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/16/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient Age64 YR
Patient SexFemale